Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: Dizziness When Reducing Carbs? page

  1. #1
    leslieinvirginia's Avatar
    leslieinvirginia is offline Junior Member
    Join Date
    Jul 2012
    Location
    Virginia
    Posts
    10

    Dizziness When Reducing Carbs?

    Primal Fuel
    I have just started seriously eating paleo. I've dabbled with it here and there. I have been off wheat for some time though. To start, I'm keeping my carbs pretty low(30-ish grams) to take off 15 lbs. I've been experiencing dizziness when I stand up, especially if I've been in the same position for a while. Do y'all think this is from tne lowered carbs?

  2. #2
    YogaBare's Avatar
    YogaBare is offline Senior Member
    Join Date
    May 2012
    Location
    . . .
    Posts
    4,540
    When people reduce carbs their blood pressure drops significantly. This can cause dizziness, light headedness etc.

  3. #3
    Louisa655's Avatar
    Louisa655 is offline Senior Member
    Join Date
    Jul 2012
    Location
    Planet Earth
    Posts
    795
    What's your weight and height? Have you reduced too drastically?
    ----------------------------------------
    F, 48, 5'10"
    Start Date: 25-06-12 @ 161lbs
    Goal Reached: 30-09-12 @ 143lb. Now bouncing between 145lb - 149lb. I'd like less bounce and more consistency :-)

    Started Cross Fit 20.12.12 ---- Can't wait to submit my success story on the 1st anniversary of starting primal.

  4. #4
    leslieinvirginia's Avatar
    leslieinvirginia is offline Junior Member
    Join Date
    Jul 2012
    Location
    Virginia
    Posts
    10
    Quote Originally Posted by YogaBare View Post
    When people reduce carbs their blood pressure drops significantly. This can cause dizziness, light headedness etc.
    So would the solution be an increase in carbs or waiting it out? Thank you for the reply!

  5. #5
    Beefy's Avatar
    Beefy is offline Member
    Join Date
    May 2012
    Posts
    36
    Since you said you just started paleo im assuming you've just started eating very little carbohydrate. You are most likely experiencing the carb flu that hit many of us when transitioning. You may can either eat a few more carbs and then slowly ratchet it back down to ketogenic levels, or you can just gut it out.

  6. #6
    leslieinvirginia's Avatar
    leslieinvirginia is offline Junior Member
    Join Date
    Jul 2012
    Location
    Virginia
    Posts
    10
    Quote Originally Posted by Louisa655 View Post
    What's your weight and height? Have you reduced too drastically?
    5'4
    138(with lots of fat pockets mostly in the core and upper thighs)
    Possibly to drastic?? I'm not really sure. I am pretty impatient.

  7. #7
    Paleobird's Avatar
    Paleobird Guest
    Quote Originally Posted by leslieinvirginia View Post
    So would the solution be an increase in carbs or waiting it out? Thank you for the reply!
    Carb flu is more about the headaches and general tiredness. Dizziness is something else.

    It's an adjustment phase. It's caused by all the water weight being flushed out of your tissues which lowers your blood pressure. You should be careful to drink enough water and make sure your electrolytes are good. You may need to increase your sodium a bit.

    Question, before you do anything though. Do you take any kind of medication? In particular ones for blood pressure, diabetes, or any heart related problems? It's possible that your dosage would need to be adjusted.
    Last edited by Paleobird; 07-14-2012 at 05:47 PM.

  8. #8
    leslieinvirginia's Avatar
    leslieinvirginia is offline Junior Member
    Join Date
    Jul 2012
    Location
    Virginia
    Posts
    10
    Quote Originally Posted by Paleobird View Post
    It's an adjustment phase. It's caused by all the water weight being flushed out of your tissues. You should be careful to drink enough water and make sure your electrolytes are good. You may need to increase your sodium a bit.

    Question, before you do anything though. Do you take any kind of medication? In particular ones for blood pressure, diabetes, or any heart related problems? It's possible that your dosage would need to be adjusted.
    No medicine except occasional claritin(2x/month during allergy season)

  9. #9
    Paleobird's Avatar
    Paleobird Guest
    Quote Originally Posted by leslieinvirginia View Post
    No medicine except occasional claritin(2x/month during allergy season)
    Good to hear. You never know on the net. People can be handing out advice that could be deadly depending on other medical conditions.

  10. #10
    StackingPlates's Avatar
    StackingPlates is offline Senior Member
    Join Date
    Feb 2012
    Posts
    456
    Primal Blueprint Expert Certification
    Quote Originally Posted by Paleobird View Post
    You may need to increase your sodium a bit.
    +1

Page 1 of 3 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •